Heart Disease Expert Forum
Fast, then slow, and dizzy!
About This Forum:

This forum is for questions and support regarding heart issues such as: Angina, Angioplasty, Arrhythmia, Bypass Surgery, Cardiomyopathy, Coronary Artery Disease, Defibrillator, Heart Attack, Heart Disease, High Blood Pressure, Mitral Valve Prolapse, Pacemaker, PAD, Stenosis, Stress Tests.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Fast, then slow, and dizzy!

Hello,
I hope you can answer a simple question: Are my symptoms normal for the types of arryhtmias I have? I have atrial tachycardia most of the time, fluctuating 100-140 bpm at rest. This causes me no symptoms, and I'm never aware of the rapid heart rate unless I actually take my pulse. But when my heart suddenly slows down to a "normal" rate I feel a number of things. One is a skipped beat,  a PAC or PVC (I forget which, it showed up on my electrocardiogram) or just a weird flutter, and often I get quite nauseous and very dizzy. I have to lie down. Some days my heart rate is normal (rarely) 70-80, but then I feel dizzy and there's that skipped beat feeling going on and on.
Then, every once in a while my pulse goes down to 60 (like this morning) and I feel out of breath/ lightheaded.
My doctor says maybe I need a 48 hour holter, since its been five years, and this has all gotten much worse.
By the way, I can't exercise at all! If I get my heart rate up then it starts to try and go really low again, and I get dizzy. At rest it will be 120, say, then I'll walk a bit, it will get up to 150, and then start to skip every other beat, and it will go back down to 80. Then I'll nearly pass out! So I take it easy.
I am 24, and in decent health overall. my blood pressure is low/normal, and I am slightly underweight (100 lbs, 5'3").
Anyway, can you explain this stuff to me in layman's terms, so I can understand why I can't walk two blocks without getting lightheaded/dizzy?
Related Discussions
Avatar_n_tn
Dear Sara,

Your symptoms sound like you are not tolerating your atrial tachycardia.  MOst of your symptoms are caused by either too fast a rate or too slow a heart rate when the tachy cardia breaks.  I would suggest that you consult the advice of an expert in electrical desturbances of the heart....an electrophysiologist.  

There might be medications or a procedure that may be able to reduce your symptoms.  

I hope this has been useful. I wish you the best of luck. Feel free to write back.

Information provided here is for general purposes only. Specific questions should be addressed to your own
doctor. If you would like to make an appointment at the Cleveland Clinic Heart Center, please call
1-800-CCF-CARE or inquire online by using the Heart Center website at www.ccf.org/heartcenter. The Heart
Center website contains a directory of the cardiology staff that can be used to select the physician best suited to
address your cardiac problem.



Blank
Continue discussion Blank
Blank
Request an Appointment
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank